MAUDE Adverse Event Report: HISTOSONICS, INC EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation

HISTOSONICS, INC EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ascites (2596); Abdominal Distention (2601); Hyponatremia (4494); Renal Impairment (4499)
Date of Event 04/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device malfunction was reported.In response to reports of acute kidney injury associated with histotripsy, histosonics has incorporated the following warning into its labeling: "as reported in other liver-directed therapies, multiple or large-volume liver treatments have been associated with acute kidney injury (aki).When planning extensive or multiple treatments, evaluate and monitor the patient for signs of aki.".
 
Event or Problem Description
On (b)(6) 2025, a 64-year-old female with a diagnosis of colorectal cancer metastatic to the liver underwent histotripsy treatment to five separate targets involving segments 2/3, 4a/b, and 7, for a total ptv of ~161 cm3.The procedure was completed without intraoperative complications.Post-procedure, both ultrasound and ct imaging revealed unremarkable findings with no evidence of procedural complications.However, the patient developed a transient acute kidney injury (aki), with serum creatinine rising from 47.9 mol/l pre-treatment to 444 mol/l by (b)(6), subsequently normalizing by (b)(6).The nephrology team attributed the aki to the histotripsy procedure.Concurrently, the patient developed hyponatremia, with serum sodium levels dropping from normal pre-treatment values to 118 mmol/l on (b)(6) and a nadir of 116 mmol/l on (b)(6), returning to normal by (b)(6).These abnormalities were managed supportively.The patient was also noted to have abdominal distension during recovery.An ultrasound confirmed the presence of ascites.Additionally, a contrast-enhanced mri was performed one day post-treatment for further evaluation.The patient received a short steroid (predinsolone) taper post-procedure consisting of 30 mg delivered on day 1, 20 mg on day 2, and 10 mg on day 3.Following hospitalization, the patient was discharged in stable condition.Follow-up communication indicated that the patient was recovering well, with full resolution of the acute kidney injury and other post-treatment complications.No device malfunctions or other noteworthy events occurred during the case.

Brand Name
EDISON
Common Device Name
Focused ultrasound system for non-thermal, mechanical tissue ablation
Manufacturer (Section D)
HISTOSONICS, INC
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer (Section G)
HISTOSONICS, INC
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th avenue n
suite 300
plymouth, MN 55446
6123510361
MDR Report Key22118958
Report Number3027664504-2025-00009
Device Sequence Number20627076
Product Code QGM
UDI-Device Identifier00850006962006
UDI-Public00850006962006
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K233466
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Initial Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexFemale